Bowel Issues

I am experiencing bowel control issues right now and I am very scared.  I am currently in the hospital as I have had low grade fever and a lot of pain.  While in the hospital I am having a issues of not controlling my bowels when I urinate.  Has anyone experienced or is experiencing this as well.  I know that my cancer is active as the scans and MRI have shown new cancer growth on my spine, ribs, and lungs. 

16 Replies

oldestnewest
  • As you're in the hospital, it's a question for your doctors to answer.     You haven't given enough information about any possible cause.     Did you have surgery? A prostatectomy recently?      And while incontinence is certainly unpleasant, there are worse things.        I have moderate incontinence and also some anal seepage, and wear incontinence briefs 24/7.        It's not my worst problem.....      My metastases and prostate are the worst problems.

    CERICWIN

  • Have you had radiation? If so it could be proctitus. 

  • Are you saying your stool is really loose or when you empty your bladder you are having bowel urgency. I see you have had RT done proctitis would be a likely cause. .Lile eric stated you are in hospital so your attending physician should have some answers for you. .Good luck going forward. 

  • When I empty my bladder I have bowel urgency.  Doctors want to make sure I don't have an infection (c-dif) and have taken me off Reglan which was prescribed for me when I had ileus, it was being used as a motility to get my intestines moving.  Now I have the opposite problem.  I also have hiccups. 

  • C-dif is normally caused by to much antibiotics, I friend of contracted it and had  to have fecal transplant treatment after dealing with it for over a year. I hope this isn't the case.

  • Did you have radiation as a treatment?  This is one possible radiation side effect.

    Joel

  • Yes Joel I had radiation as my prostate treatment (due to cancer outside of prostate) and radiation on my L3, these treatments were back in 2013-14.  I also had radiation on my L3 again 12/2015.  Can this be a side effect from that long ago? 

  • Yes, It could.  However since you are in the hospital now make sure the docs know about the problem.  It could be a result of the medications you are taking or even a stomach type virus.  Let them know.

    Joel

  • Joel, this is Dena, Jon's wife.  I am very scared as Jon's bowel issues have now turned into severe diaherrea (sp).  Jon is now getting an injection into his stomach that is supposed to stop the diaherrea and is also taking Immodium.  Unfortunately I have not been able to speak with any doctor.  I have left messages etc for one of them to call but there has been no communication to me.  Jon had a bad melt down today in the hospital and told the doctor he did not want to live any more.  As the day developed Jon started to feel a little better and with a little physical therapy he was in his wheel chair and we enjoyed the garden for about 40 minutes.  He had a couple of bowel issues after all of the moving around.  Today was a very tough day for Jon, he is not happy at all.  When he is not feeling well he becomes very sad, scared, mean (to me) and seems like there is no joy.  Rough day for sure.

  • Hi Jonlaco. I'm sorry you are having that problem. While you are in the hospital or when you go home ask to speak to a pharmacist and find out what medications can be used to control bowel actions. ask the pharmacist to write them down. There are some that help to stop bowel urgency and others that help if you are constipated. There should be something that helps. Find out what is causing your problem. Once you know that you should be able to manage it. 'KNOWLEDGE IS EMPOWERMENT'. Good luck. Hang in there.   

  • Gibbo: Thank you so much for the feedback.  My main pharmacy is CVS, are they knowledgeable enough to help me with this situation?  I never think to consult pharmacists as they seem to be TOO busy to speak with people.  Thanks

  • CVS hires from the same pool as all pharmacies.  They are very busy but usually really like getting a break to talk to a patient who needs advice.

    If you get a poor response, come back another time and try a different pharmacist.

  • Thank you rickcricow

  • I was under the impression that it was going to be the new normal for me. For several years, I have sat to urinate, just in case a bowel movement came along. In the past several months, It was excruciating to urinate. When I did, it was an ounce or two at most. It turned out to be a blocked bladder, so be careful. I also had Melena, tar poop, from the radiation. I was radiated seven years ago. Who would have thought?

    There are just too many variables between each of us here. Now, I have another issue to ask my next uro about. 

    Keep well, Joe

  • Joe, Yes who would have thought for sure.  Thank you so much for the information.

  • You really

    Need to speak with the doctors.  If they dont call you back toucan do either of the following:

    1-  sleep over in his room so that you are there when they do rounds early in the morning.

    2-  just go to the doctors office during hours and demand thAt you be seen since they are to busy to call you back.

    The emotional stuff  must be really hard for you to have to deal with, I am sorry that you are going through that.  

    Does your insurance cover counseling as you might want to  take advantage of that for yourself.

    Joel

You may also like...